Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 362, NWS Jackson, MS

June 14, 2000Hinds County, Madison County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 14, 2000, 2:55 PM CDT for Hinds County, Madison County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 14, 2000, 2:55 PM CDT (19:55 UTC)
Expired
Jun 14, 2000, 3:30 PM CDT
In force
35 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Hinds County, MS, Madison County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 141956
SVRJAN
MSC049-089-142030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI
  MADISON COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 330 PM CDT

* AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF RIDGELAND...MOVING NORTHEAST AT
  30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR RIDGELAND AT 305 PM CDT
  NEAR CANTON AT 315 PM CDT

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

LAT...LON 3245 9031 3236 9013 3273 8983 3284 9005

82

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:45 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 14, 2:45 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT WED JUN 14 2000

SHOWER AND THUNDERSTORM ACTIVITY IS MOVING INTO THE FORECAST AREA
FROM TWO DIRECTIONS THIS AFTERNOON. FROM THE SOUTH...SCATTERED
SHOWERS AND A FEW THUNDERSTORMS ARE PLENTIFUL IN THE SOUTHERN HALF
OF THE STATE AND IN MUCH OF LOUISIANA. A FEW OF THESE PULSE
THUNDERSTORMS COULD APPROACH SEVERE LIMITS IN THE AFTERNOON AND
EARLY EVENING WITH STRONG DOWNBURST WINDS. SCATTERED SHOWERS AND
THUNDERSTORMS HAVE ALSO DEVELOPED ACROSS PORTIONS OF NORTHWEST
MISSISSIPPI AND SOUTHEASTERN ARKANSAS. NORTHWEST OF THE FORECAST
AREA...WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS OCCURRING TO
THE EAST OF AN UNSEASONABLY STRONG COLD FRONT AND UPPER LEVEL
TROUGH. THE FRONT IS NOT EXPECTED TO MOVE THROUGH THE FORECAST
AREA...BUT WILL HELP TO INCREASE LOW LEVEL CONVERGENCE AHEAD OF THE
FRONT...LEADING TO WIDESPREAD CONVECTION THIS AFTERNOON AND
TONIGHT...ESPECIALLY IN NORTHWESTERN SECTIONS.

THERE WILL BE A SLIGHT CHANCE OF A FEW SEVERE THUNDERSTORMS LATE
THIS AFTERNOON AND EARLY THIS EVENING IN THE NORTHWESTERN PART OF
THE FORECAST AREA WHERE LIMITED UPPER LEVEL DIVERGENCE IS EXPECTED
TO OCCUR. THE NORTHWESTERN PART OF THE FORECAST AREA WILL ALSO BE
CLOSER TO THE SURFACE COLD FRONT AND UPPER LEVEL TROUGH. CAPES IN
THIS AREA ARE FORECAST TO BE 1500 - 2000 J/KG LATE THIS AFTERNOON
ACCORDING TO THE LATEST ETA MODEL FORECAST. THE MAIN SEVERE WEATHER
THREAT WILL BE FOR STRONG WINDS AND (LESS THAN QUARTER SIZED) HAIL.

IN THE SOUTHERN HALF OF THE FORECAST AREA...SHOWER AND THUNDERSTORM
ACTIVITY SHOULD DECREASE IN AREAL COVERAGE AND INTENSITY AFTER
SUNSET. IN NORTHERN SECTIONS...SHOWERS AND THUNDERSTORMS MAY
CONTINUE LATER INTO THE NIGHT DUE TO THE UPPER LEVEL DYNAMICS...BUT
LOSS OF HEATING WILL ALSO CAUSE THESE STORMS TO GRADUALLY WEAKEN.
FOR FRIDAY...NGM AND ETA MODELS KEEP MUCH OF THE FORECAST AREA...
ESPECIALLY WESTERN SECTIONS...RELATIVELY DRY. HOWEVER...THE AVN
GUIDANCE KEEPS THE POPS UP AT AROUND 50 PERCENT. WILL GENERALLY LEAN
TOWARD NGM/ETA MODEL GUIDANCE AND WILL FORECAST 20 TO 30 PERCENT
CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS FOR THURSDAY WITH ONLY
SLIGHT CHANCE EARLY EVENING POPS FOR WEDNESDAY NIGHT. FOR FRIDAY...
THE AVN CONTINUES TO HAVE THE HIGHEST POPS FORECAST. HOWEVER...I
WILL GO WITH 20 TO 30 PERCENT POPS FOR FRIDAY AND FRIDAY NIGHT IN
LINE WITH THE NGM GUIDANCE.

TEMPERATURES: WILL CONTINUE TO HAVE AMPLE LOW LEVEL MOISTURE THE
NEXT SEVERAL DAYS. THEREFORE...THERE WILL BE PLENTY OF AFTERNOON
CUMULUS CLOUDS DEVELOPING ACROSS THE AREA. HOWEVER...BELIEVE AVN'S
FORECAST DIURNAL TEMPERATURE RANGE IS TOO SMALL. WILL STICK CLOSER
TO NGM GUIDANCE. EVEN WITH NGM GUIDANCE...EXPECT MAX TEMPS TO REMAIN
SLIGHTLY BELOW NORMAL THE NEXT TWO DAYS WITH HIGH TEMPERATURES IN
THE UPPER 80S ACROSS THE FORECAST AREA.

QPF DISCUSSION: THE DYING OUTFLOW BOUNDARY SHOULD BE MAIN FOCUS FOR
PRECIPITABLE WATER VALUES OF 1.6-1.8" OVER NWRN PORTIONS OF CWFA
TONIGHT AND THURSDAY. NCEP FORECASTS OF 1/4 TO 1/2 INCH AMOUNTS OVER
24 HOURS LOOK FAIRLY REASONABLE CONCENTRATING IN THE FIRST AND LAST
6 HOUR PERIODS. THESE AMOUNTS ARE LESS THAN THE ETA BUT SLIGHTLY
MORE THAN AVN PROGS. LOCALLY HIGHER TOTALS ARE LIKELY DUE TO
POTENTIAL FOR SOME TRAIN ECHO EFFECTS LATE TONIGHT IN THE DELTA
REGION.

EXTENDED DISCUSSION: THE MRF MODEL SHOWS ANOTHER FRONTAL BOUNDARY
APPROACHING THE FORECAST AREA AND STALLING OUT ACROSS NORTHERN
MISSISSIPPI BY MONDAY MORNING. THE UKMO ALSO SHOWS A WEAK FRONT
STALLED ACROSS THE REGION. THE SOUTHERLY FLOW SOUTH OF THIS FRONTAL
BOUNDARY WILL ENSURE A CONTINUED CHANCE OF MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD.

PRELIM NUMBERS
JAN 70/89/70/89  3213
MEI 69/88/69/89  3312

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.
15/40O

In the hours before

Special weather statement, Jun 14, 10:15 AM CDT, 4 hours 40 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
150400-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT WED JUN 14 2000

AN ABUNDANCE OF MOISTURE AND INSTABILITY ACROSS THE REGION THIS
MORNING WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS BEGINNING
LATE THIS AFTERNOON THROUGH TONIGHT. AN UPPER LEVEL DISTURBANCE AND
SURFACE OUTFLOW BOUNDARY WILL APPROACH THE DELTA EARLY TONIGHT
CAUSING ISOLATED STORMS TO BECOME SEVERE.

A SLIGHT RISK FOR SEVERE WEATHER WILL EXIST MAINLY NORTH OF A
BASTROP...LOUISIANA TO BELZONI TO WEST POINT LINE BETWEEN 4 PM AND
MIDNIGHT. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WINDS...
VERY HEAVY RAIN AND POSSIBLY HAIL.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NEEDED DURING THE EVENING HOURS.

FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN WHICH INCLUDES AN EXPERIMENTAL GRAPHICAL
HAZARDOUS WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.